The last time I dyed my hair with Hendigo was March 15, 2014. That's 262 days ago, or roughly 8.6 months.
Here I was back in May 2014 with two months new growth.
So with all my past pixies, I get it cut once and then just let it grow until I can't stand it anymore.
It's too long to do that spikey thing in the back now, so I mostly just let it go or tie up the bangs in a clip when they get obnoxious. Here's the interesting part.......I think I found out why my hair was losing it's fullness. Long story, kinda personal, but might be worth sharing with my fellow women.
For the past 4 years, my hair has been shedding. Not a normal shedding, but a rapid shed. So much so that the growth could not keep up with it. I would run my fingers through my hair and get strand after strand of hairs with tapered ends, hairs not more than 4" long, sometimes shorter. This was really distressing for me. I knew that it meant my hair was not going through a normal growth cycle and that I likely would never be able to grow long hair, which I had loved so much in the past.
|My lovely hair in 2007|
Here's where things get a little personal, but I'll share a modest amount in the hopes that this information might help another woman who may be experiencing the same thing.
Since getting married in 2003, I'd been on the birth control pill. My husband and I knew we didn't want kids so that seemed like a great way to make sure an accidental mini-us didn't happen. I supposed as you age, your body changes and at 26 you're a whole different person than you are at 37 (holy shit, I'm 37! :o). Through a series of minor events my interest was piqued into researching what these hormonal replacement pills do to your body. My skin was looking old, thin, dry with dark patches on my face (melasma), my hair was in TE (telogen effluvium) and had been for several years, meaning it was chronic, my personality was dry, dead, snappy. I felt like I was in PMS 24/7/365. Combine that with the risk of blood clots/stroke/cancer and I had had enough of these little pills. On September 13, 2014, I quit the BC Pills for good. In short, it was the BEST decision I have ever made. I feel like ME again. My skin looks smooth and elastic, dark spots are fading away. I'm fortunate in that my body was able to pick up hormone production immediately and am quite standard when it comes to that sort of thing. But you know what the most awesome, incredible thing is??? Two months after stopping those pills, my hair shedding reduced to normal levels! My scalp feels right again! It no longer hurts to touch my head or brush my hair. And my hair, it's growing faster! I firmly believe that the pill was the reason my hair had been failing so badly for the past 4-5 years. Oh, I have such great hopes that my hair will come back! It will be silver now, but I want it long again!
My take away for all the women out there who may be reading this is please, if you are experiencing odd symptoms and are on hormonal BC, don't discount the BC as the probable cause! It was messing with me, big time. I've been off it 80 days now, and feel FANTASTIC!
So, not only will this blog be about how my hair is turning grey, it will also be about getting my length back! Hmmm, wonder how long that will take??? Peace out!